, Volume 32, Issue 2, pp 135-136
Date: 15 Nov 2012

Adalimumab-induced psoriasis in a patient with Crohn’s disease

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

Sir:

Inappropriate secretion of tumor necrosis factor alpha (TNF-α) leads to inflammation and tissue damage by causing excessive secretion of inflammatory cytokines especially IL-1 [1]. Anti-TNF-α agents are used to treat a myriad of immune-based diseases. Although indicated in treating certain forms of psoriasis, TNF inhibitors have paradoxically been shown to cause or worsen psoriasis primarily in patients with underlying rheumatologic disease and inflammatory bowel diseases (IBD) [2, 3]. We present a case of plaque psoriasis in a patient with Crohn’s disease during adalimumab treatment.

A 32-year-old female patient with the diagnosis of ileal Crohn’s disease for 5 years was started on adalimumab therapy (160 mg initially on day 1, followed by 80 mg on day 15, and a maintenance dose of 40 mg every other week) due to refractory disease. Following the loading dose, a marked improvement was seen in both clinical and laboratory indices (defined as a decrease in CDAI ≥100 points). In the fo ...